Pennsylvania, 2020Damaging Winds in Pennsylvania, August 2, 2020
August 2, 2020 · NWS PHI · 11 events in 4 counties and zones
An isolated area of severe weather developed near an advancing warm front during the morning hours on Sunday, August 2nd. 44 inches falling in one hour.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 11
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated area of severe weather developed near an advancing warm front during the morning hours on Sunday, August 2nd. Flash flooding was also widespread in the Reading area where a storm total of 5.89 inches was reported at the Reading Regional Airport, with 3.44 inches falling in one hour.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Aug 2, 5:04 AM EST, 27 minutes earlier.
Area forecast discussion, Aug 2, 5:04 AM EST, 27 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
604 AM EDT Sun Aug 2 2020
.SYNOPSIS...
A cold front will approach the region from the northwest by
by late today. The frontal boundary will sag south and stall
across the area on Monday before lifting north again Monday
night. Meanwhile, Tropical Cyclone Isaias will continue
northward from Florida and move inland across the eastern
Carolinas on Monday before reaching the Mid-Atlantic on Tuesday.
Isaias and its remnants will move toward New England by Wednesday
with high pressure returning in its wake toward the end of the
week.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
6 AM Update...Heavy, training storms have set up over Berks
County and we have already received reports of water rescues.
Flash flooding will continue to be threat here through at least
the first half of this morning before the rain moves out by
later this morning. Areas farther east towards the I-95 corridor
remain dry so the morning POPs for this area were lowered
slightly with this update. Otherwise, no major changes to the
forecast.
Previous Discussion...Low pressure is moving northward through
Ohio towards the Great Lakes and this is helping to push a warm
front north towards the area. Ahead of this feature, some heavy
showers/storms have developed and will be moving into our
eastern PA zones through the predawn hours...especially through
Berks County north into the Lehigh Valley and the southern
Poconos. Radar is estimating localized one hour totals of 1 to
1.5 inches over Lancaster County so have some concerns that
flooding will be an issue in spots as these storms move
through...especially through Berks County into the Lehigh
Valley.
As we head into the day today, the surface low is forecast to
continue moving across the eastern Great Lakes and eventually into
southern Quebec tonight. This will push the warm front through our
region this morning with this first round of convection continuing
to affect mainly our eastern PA zones. The precipitation associated
with the warm front should lift to our north by this afternoon.
However, the front will leave hot humid conditions in its wake with
a weak cold front to our west. The higher temps and moisture in the
fronts wake will cause mixed layer CAPE values to rise into the 1500
to 2500+ J/kg range in parts of our region. As a result, some
additional showers and thunderstorms are expected to develop in the
afternoon. The system moving across the eastern Great Lakes will
create a decent amount of shear in our region, especially in our
northwestern counties where bulk shear looks to be 30-40 knots.
Limiting factors though will be lack of forcing and a warm, dry
layer near 700 mb. For this reason, storms may tend to be more
isolated to scattered so POPs were lowered slightly with this
update. Best chances for storms still looks to be over eastern PA,
especially N/W of the I-95 corridor as these areas will be closer to
the front to our west. Any storms that occur will have the potential
to become severe with damaging winds being the biggest threat. Large
hail will be possible too though.
Heat index values will likely exceed 100 in the central and southern
parts of our forecast area this afternoon. A heat Advisory
remains in effect for northern Delaware and the Philadelphia
area up into parts of central New Jersey. The criterion for a
Heat Advisory is slightly higher for our counties to south and
they look to not quite get there, even though it will be hot and
humid.
A south to southwest wind 10 to 15 knots is anticipated to develop
after the warm front passes. Highs should range from the lower and
middle 80s in the Poconos and far northern New Jersey to the lower
90s from the Interstate 95 Corridor southeastward. Highs will likely
favor the 80s right along the coast.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM MONDAY/...
Any showers/storms will diminish through this evening but the
departing low to our north will leave a weak, trailing cold
front across the region that will stall out. A few additional
showers may develop along this boundary towards Monday morning.
The sky should vary from mostly to partly cloudy with a light
southwest wind. Lows will likely range from the upper 60s to the
lower 70s.
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Heavy Rainfall to Impact the Region Starting Monday Evening
as Isaias Approaches...
As of 435 AM...
Monday morning a weak cold front will reach the coast and stall
as a shortwave over Quebec rapidly pulls northeast. PWATs
behind the front temporarily fall off towards 1.5" while down
south towards DE the front will likely not make it with PWATs
remaining around 1.80". Behind the wave there will be some brief
subsidence, but this break in the precipitation will be
transient. By Monday afternoon the next weak mid-level wave is
forecast to cross central PA and approach the region. PVA with
the wave is weak, but it will help to wash the warm front north
and create weak surface convergence near the Delaware River.
Forecast soundings across the area destabilize with ML CAPE
values around 1500 J/kg. The region will also remain trapped
between low pressure over the Hudson Bay and high pressure near
Bermuda helping to keep the mid and low level pressure gradient
tight. As a result, persistent 30 to 40 kt flow exists in the
800 to 500 MB layer. Surface to 6 km shear is around 30 to 40
kts which will support the potential for some more organized
convection. Damaging wind gusts will be the primary threat. High
temperatures Monday will be in the mid to upper 80s.
Monday afternoon Tropical Storm Isaias will be approaching South
Carolina with a mid-level ridge axis centered near Bermuda and an
upper level low located near the Hudson Bay. As Isaias
approaches, the weak upper level jet over New York will begin
to rapidly intensify and approach 100+ kts (placing the
northwest portion of the CWA in a RRQ). Also at this time a weak
mid-level ridge axis will exist west/east. The leftover
baroclinic zone from earlier will be located across northern
NJ. The items mentioned above all spell the possibility of a
Predecessor Rainfall Event(PRE) across northern NJ and eastern
PA. The item lacking here is the east/ southeast low level flow
(upslope component). Low level flow is actually out of the
southwest at this time. The latest runs of both the CMC and
ECMWF also hint at this in their respective QPF fields. Given
the above, have raised QPF totals for the I-95 corridor and
northwest for Monday evening into early Tuesday morning.
Rainfall will then likely continue Tuesday out ahead of Isaias as
the upper level jet continues to strengthen (approaching 120
kts) with impressive upper level divergence and diffluence over
the region. This strong upper level lift will continue to feed
further re-generation of showers and isolated thunderstorms.
The mass response in all of the global models is impressive with
a swath of two to four inches of rainfall with isolated
rainfall totals of four to six inches. A Flash Flood Watch for
all of the region will likely be required for Monday evening
through Tuesday.
Tuesday afternoon heavy rainfall will continue across the region as
Isaias moves overhead. The GFS and CMC have the system out area by
Tuesday evening, while the ECMWF waits until early Wednesday
morning, with the NAM even slower waiting until Wednesday around
sunrise. Overall a blend of the GFS and ECMWF appears the way to go,
and is what the NHC forecast reflects.
Wednesday into Thursday the upper level low over the Hudson Bay will
slowly meander east with a cold front moving through the area. The
front will again likely stall near the coast of NJ with surface high
pressure building in over PA/ NY. Depending on where the cold
front stalls, convection could continue along coastal NJ and DE
Wednesday into Thursday. Behind the front expect high
temperatures in the mid 80s, or near normal for this time of
year.
For Friday the front will wash out as the next shortwave approaches
from the west. Shower and thunderstorm chances will then
continue into the weekend as multiple upper level disturbances
traverse the region.
&&
.AVIATION /10Z SUNDAY THROUGH THURSDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY and surrounding areas.
Today...MVFR and IFR conditions in showers and scattered
thunderstorms in the morning along with low stratus. Becoming
VFR in the afternoon. However, scattered showers and
thunderstorms are expected to develop. Some of the thunderstorms
could be strong to severe. Southwest wind increasing to 10 to
15 knots with gusts of 20-25 knots possible. Low confidence on
whether thunderstorms affect any specific TAF site otherwise
moderate confidence.
Tonight...VFR as any storms diminish. SW winds 5-10 knots.
Moderate to High confidence.
Outlook...
Monday...Prevailing VFR with ceilings lowering after 00Z Tuesday.
Scattered showers and thunderstorms developing Monday afternoon. Winds
southwesterly around 5-10 kts. Moderate confidence.
Tuesday...Prevailing MVFR likely with IFR ceiling and visibility
restrictions possible. Widespread and numerous heavy rain showers
with embedded thunderstorms starting early Tuesday morning.
Prevailing winds southeasterly around 10-15 kts with higher
gusts. Sustained winds and gusts potentially much higher within
showers and storms. Conditions will be dependent on the exact
track of Isaias. High confidence on reduced restrictions, low
confidence on timing.
Wednesday...Generally improving conditions as a cold front moves
through the region. The cold front will likely stall near the
coast with showers and thunderstorms possible along the coastal
TAF sites. Prevailing westerly winds around 5-10 kts. Low
confidence.
Thursday... VFR conditions with light northerly winds. Winds
veering from the southeast by Thursday evening.
&&
.MARINE...
A southeast to south wind is expected on the coastal waters of New
Jersey and Delaware today. Wind speeds are forecast to increase
gradually to 15 to 20 knots. Wind gusts up to around 25 knots
are likely on the waters off New Jersey from late Sunday into
Sunday evening.
Waves on our ocean waters are anticipated to build near 5 feet for
late into tonight. A Small Craft Advisory for the waters off
New Jersey remains in effect from 4:00 PM Sunday until 6:00 AM
Monday.
Outlook...
Monday through Wednesday...Conditions will be dependent on the track
of Isaias, although hazardous winds and seas are likely, especially
Tuesday. Winds potentially of tropical storm force along with seas
of 15-20 feet possible.
Thursday... Seas decreasing to 3 to 5 feet as winds turn from
the west and relax.
Rip currents...
For Sunday, the surf height will be increasing however the
period should be shorter. For this reason, we continue a
moderate risk.
A significant increase in rip current potential is likely into
early next week as Tropical Storm Isaias tracks near the East
Coast with Tuesday potentially being a particularly high risk
day.
&&
.TIDES/COASTAL FLOODING...
At this point there remains considerable uncertainty with the
track and timing of Isaias, and thus the ultimate impacts it may
have on tide levels primarily Tuesday into Wednesday. As of
current peak impacts appear to be Tuesday afternoon, or during
low tide. Any slow down or increase of speed with Isaias will
easily change the impacts though.
&&
.EQUIPMENT...
The NOAA Weather Radio All-Hazards broadcast from Hibernia
Park, Pennsylvania (Station WNG-704) remains off the air, but
repairs are anticipated soon.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Heat Advisory from noon today to 8 PM EDT this evening for
PAZ070-071-102-104-106.
NJ...Heat Advisory from noon today to 8 PM EDT this evening for
NJZ010-012-013-015>020-027.
DE...Heat Advisory from noon today to 8 PM EDT this evening for
DEZ001.
MD...None.
MARINE...Small Craft Advisory from 4 PM this afternoon to 6 AM EDT
Monday for ANZ450>455.
Small Craft Advisory from 4 PM this afternoon to midnight EDT
tonight for ANZ431.
&&
Synopsis...Haines
Near Term...Fitzsimmons
Short Term...Fitzsimmons
Long Term...Haines
Aviation...Fitzsimmons/Haines
Marine...Fitzsimmons/Haines
Tides/Coastal Flooding...WFO PHI
Equipment...WFO PHIHazardous weather outlook, Aug 2, 3:34 AM EST, 1 hour 57 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
434 AM EDT Sun Aug 2 2020
NJZ001-007>009-PAZ054-055-060>062-101-103-105-030845-
Sussex-Warren-Morris-Hunterdon-Carbon-Monroe-Berks-Lehigh-
Northampton-Western Chester-Western Montgomery-Upper Bucks-
434 AM EDT Sun Aug 2 2020
This Hazardous Weather Outlook is for northern New Jersey,
northwest New Jersey, east central Pennsylvania, northeast
Pennsylvania and southeast Pennsylvania.
.DAY ONE...Today and tonight.
Isolated to scattered thunderstorms are possible this afternoon and
this evening. Some storms may be severe with a primary threat of
damaging winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional thunderstorms, some strong to severe, are possible Monday
afternoon and evening.
Heavy rainfall is also possible from Monday night into Tuesday night
as Tropical Storm Isaias approaches. This may result in flash
flooding and potentially river and stream flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
NJZ010-030845-
Somerset-
434 AM EDT Sun Aug 2 2020
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern New Jersey.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Isolated to scattered thunderstorms are possible this afternoon and
this evening. Some storms may be severe with a primary threat of
damaging winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional thunderstorms, some strong to severe, are possible Monday
afternoon and evening.
Heavy rainfall is also possible from Monday night into Tuesday night
as Tropical Storm Isaias approaches. This may result in flash
flooding and potentially river and stream flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
DEZ002-003-MDZ008-012-015-019-020-NJZ021>023-030845-
Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot-Caroline-
Cumberland-Atlantic-Cape May-
434 AM EDT Sun Aug 2 2020
This Hazardous Weather Outlook is for central Delaware, southern
Delaware, northeast Maryland and southern New Jersey.
.DAY ONE...Today and tonight.
Isolated to scattered thunderstorms are possible this afternoon and
this evening. Some storms may be severe with a primary threat of
damaging winds.
Heat indices are forecast to be around 100 to 105 on Sunday
afternoon.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional thunderstorms, some strong to severe, are possible Monday
afternoon and evening.
Heavy rainfall is also possible from Monday night into Tuesday night
as Tropical Storm Isaias approaches. This may result in flash
flooding and potentially river and stream flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
DEZ001-NJZ012-013-015>020-027-PAZ070-071-102-104-106-030845-
New Castle-Middlesex-Western Monmouth-Mercer-Salem-Gloucester-Camden-
Northwestern Burlington-Ocean-Southeastern Burlington-Delaware-
Philadelphia-Eastern Chester-Eastern Montgomery-Lower Bucks-
434 AM EDT Sun Aug 2 2020
...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...
This Hazardous Weather Outlook is for northern Delaware, central
New Jersey, northern New Jersey, southern New Jersey and southeast
Pennsylvania.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Heat Advisory.
Isolated to scattered thunderstorms are possible this afternoon and
this evening. Some storms may be severe with a primary threat of
damaging winds.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Additional thunderstorms, some strong to severe, are possible Monday
afternoon and evening.
Heavy rainfall is also possible from Monday night into Tuesday night
as Tropical Storm Isaias approaches. This may result in flash
flooding and potentially river and stream flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
DEZ004-NJZ014-024>026-030845-
Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May-
Coastal Atlantic-Coastal Ocean-
434 AM EDT Sun Aug 2 2020
This Hazardous Weather Outlook is for southern Delaware, central
New Jersey and southern New Jersey.
.DAY ONE...Today and tonight.
There is a moderate risk for the formation of dangerous rip currents
today.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
An elevated risk for rip currents is expected to continue through the
first half of this week due to the effects of Tropical Storm Isaias.
Heavy rainfall is also possible from Monday night into Tuesday night
as Tropical Storm Isaias approaches. This may result in flash
flooding and potentially river and stream flooding.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
ANZ430-431-450>455-030845-
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
434 AM EDT Sun Aug 2 2020
This Hazardous Weather Outlook is for Atlantic coastal waters and
Delaware Bay Waters.
.DAY ONE...Today and tonight.
There is a low probability for widespread hazardous weather.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Strong winds and dangerous seas are possible on the coastal waters
especially from Monday night through Tuesday night as Tropical Storm
Isaias passes near or over the area.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.
In the hours before
Local storm report, Aug 2, 4:49 AM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
549 AM EDT SUN AUG 2 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 1 SSW BERNVILLE 40.42N 76.12W
08/02/2020 BERKS PA FIRE DEPT/RESCUE
TWO VEHICLES STRANDED NEAR THE INTERSECTION
OF N HEIDLEBERG RD AND FAIRWAY DR. WATER
RESCUE IN PROGRESS WITH AT LEAST 2 PEOPLE
TRAPPED AND ONE OF THE VEHICLES FLOATING.
&&
JEOThunderstorm Wind, Berks
- When
- August 2, 5:31 AM EST
- Where
- Berks County, 0.69 mi N of Mt Penn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.340, -75.900
Tree limbs and wires were downed near Angora Rd in Mount Penn. Time estimated from radar.
Thunderstorm Wind, Berks
- When
- August 2, 5:41 AM EST
- Where
- Berks County, 0.97 mi WSW of Lyons
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.475, -75.787
Trees and wires were downed near Fleetwood-Lyons Rd between Fleetwood and Lyons. Time estimated from radar.
Thunderstorm Wind, Berks
- When
- August 2, 5:45 AM EST
- Where
- Berks County, Kutztown Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.500, -75.780
Trees and wires were downed near Baldy Rd. Time estimated from radar.
Thunderstorm Wind, Berks
- When
- August 2, 5:48 AM EST
- Where
- Berks County, 0.13 mi SW of Bowers
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.479, -75.732
Trees and wires were downed near Smoketown Rd in Lyons. Time estimated from radar.
Thunderstorm Wind, Berks
- When
- August 2, 5:50 AM EST
- Where
- Berks County, 0.96 mi SSE of Monterey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.518, -75.720
Trees and wires were downed near Hinterleiter Rd. Time estimated from radar.
Thunderstorm Wind, Lehigh
- When
- August 2, 6:08 AM EST
- Where
- Lehigh County, 0.58 mi W of Macungie Knepper Arp
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.529, -75.591
Trees and wires were downed near Aster Rd. Time estimated from radar.
Thunderstorm Wind, Lehigh
- When
- August 2, 6:21 AM EST
- Where
- Lehigh County, 0.87 mi NE of Emmaus
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.540, -75.470
Trees and wires were downed near Chestnut Hill Rd in Emmaus. Time estimated from radar.
Thunderstorm Wind, Lehigh
- When
- August 2, 6:25 AM EST
- Where
- Lehigh County, 0.52 mi W of Summit Lawn
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.570, -75.460
Multiple reports of downed tree limbs and wires south of Allentown. Time estimated from radar.
Thunderstorm Wind, Bucks
- When
- August 2, 6:57 AM EST
- Where
- Bucks County, 0.83 mi ENE of Springtown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.575, -75.266
Power lines were downed near Haupts Bridge Rd in Durham Twp. Time estimated from radar.
Thunderstorm Wind, Northampton
- When
- August 2, 6:59 AM EST
- Where
- Northampton County, 1.19 mi W of Coffeetown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.621, -75.223
Trees and wires were downed near Melchor Dr. Time estimated from radar.
Thunderstorm Wind, Bucks
- When
- August 2, 7:06 AM EST
- Where
- Bucks County, 1.72 mi NNW of Kintnersville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Utility Company
- Coordinates
- 40.573, -75.193
Trees and wires were downed near Lehnenberg Rd. Time estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Wisconsin, August 2 to 3, 2020$50,000 · 1 event
- Tornado in Massachusetts, August 2, 2020$45,000 · EF0 · 1 event
- Tornadoes in Connecticut, August 2, 2020EF1 · 3 events
- Damaging Winds in Texas, August 2, 2020$25,000 · 66 kt wind · 4 events
- Damaging Winds and Lightning Strike in New Mexico, August 2, 2020$25,000 · 53 kt wind · 3 events
- Damaging Winds in Virginia, August 2 to 3, 2020$17,000 · 55 kt wind · 6 events
- Damaging Winds in North Carolina, August 2, 2020$20,000 · 65 kt wind · 2 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, August 2 to 3, 202010 events
- Flash Flooding in Pennsylvania, August 2, 20208 events
- Flash Flood and Hail in Arizona, August 2, 2020$2,000 · 1 in hail · 6 events
- Tropical Storm and Tropical Depression in Florida, August 2 to 3, 20205 events
- Hail and Damaging Winds in Colorado, August 2, 20201.75 in hail · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 907422, 907430, 907432, 907434, 907436, 907438, 907439, 907440, 907443, 907444, 907445.